Article

Diclofenac induced immune thrombocytopenia.

Department of Medicine, University of British Columbia, St. Paul's Hospital, Vancouver, BC, Canada.
The Journal of Rheumatology (Impact Factor: 3.17). 11/1990; 17(10):1403-4.
Source: PubMed

ABSTRACT We describe a patient with scleroderma who developed immune thrombocytopenia secondary to diclofenac on 2 occasions. Platelet count returned to normal with cessation of diclofenac and institution of prednisone.

0 Bookmarks
 · 
220 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: The non-steroidal anti-inflammatory drug diclofenac is reported to cause, in rare cases, fulminant hepatic necrosis associated with chronic use of the drug. In order to investigate the possibility that covalent protein adducts of reactive metabolites of diclofenac might be responsible for the hepatotoxicity produced by this drug, we developed an antibody against a diclofenac-keyhole limpet hemocyanin adduct. The anti-diclofenac antibody did recognize diclofenac-protein adducts on Western blots of homogenates of cultured human hepatocytes exposed to diclofenac. The major detected adduct was a 60 kDa protein, which was present in both human and rat hepatocytes. These results suggest that binding of diclofenac to human hepatocytes is, like in rats, selective and that a 60 kDa protein appears to be the major target for alkylation. Immunoblots of homogenates of liver sinusoidal lining cells (LSLC) from rats treated with diclofenac also exhibited adducts with a 60 kDa protein. This fact suggest a role for LSLC in processing of chemically altered proteins in the liver.
    Biochimica et Biophysica Acta 01/1996; 1272(3):140-6. · 4.66 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Immune-mediated reactions to NSAIDs are unusual. We have observed two cases of maculopapular eruptions occurring 48-72 h after administration of diclofenac sodium. Patch tests performed with diclofenac were positive. The histopathologic findings resembled those of contact dermatitis with different degrees of dermal involvement. Clinical, allergologic, and histopathologic patterns strongly suggest a type IV mechanism of hypersensitivity. Patch tests play an important role in the assessment of possible immunologic mechanisms underlying cutaneous reactions to drugs.
    Allergy 02/1994; 49(1):57-9. · 6.00 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: A case of diclofenac-induced thrombocytopenic purpura in a 59-year-old woman is described. Unlike the majority of earlier cases, ours was associated with renal insufficiency and jaundice. Despite the dramatic clinical picture, with severe thrombocytopenia and marked renal insufficiency, the prognosis appears to be excellent, as is shown in our case and in similar ones reported in the literature. A high dose of steroids is the treatment of choice.
    Journal of Internal Medicine 01/1992; 230(6):543-7. · 5.79 Impact Factor